MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 3-0 SA SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 3-0 SA SH; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A410
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/27/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, the following was obtained: what is the lot number? unk.Are there photos available? no.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) (b)(6).The following information was received: finally, the surgery was completed without problems using sxpp1a410 as originally planned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a spinal surgery on an unknown date and barbed suture was used.During a spine surgery, the doctor asked for two packs of symmetric sutures, and the nurse gave him two packs of spiral sutures.The doctor then instructed her to put out symmetric again, and the nurse put out two packages of symmetric sutures.However, one of packages was spiral suture.He again pointed out to the nurse that it was wrong, but the nurse showed him the outer package and he was able to confirm that it was the symmetric package.The nurse said that the symmetric package was opened and contained spiral.But the doctor did not see it being put out, so the doctor thought that it must have been the nurse's mistake.It was not a control release needle.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
SFXSYM PDS+ UNI VIO 18IN 3-0 SA SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20076950
Report Number2210968-2024-08995
Device Sequence Number17776377
Product Code NEW
UDI-Device Identifier10705031219311
UDI-Public10705031219311
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A410
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown